Lesson of the month 2: An unusual adverse reaction associated with pramipexole

Yasmina Tashkent, Vinod Aiyappan

    Research output: Contribution to journalArticle

    Abstract

    Dopamine agonists such as pramipexole are commonly used in the treatment of restless legs syndrome (RLS) as well as Parkinson's disease. Pramipexole's common side effects are well documented; however, adverse skin reactions are less well known. In this case, a 45-year-old male farmer presented with excessive daytime tiredness and reported a history suggestive of RLS. He was initiated on pramipexole but developed a maculopapular erythematous rash in sun-exposed areas 8 days after its commencement. The skin rash resolved following pramipexole's cessation and it is thought the patient experienced a drug-induced photosensitivity reaction to pramipexole. This case highlights the potential for photosensitivity reactions to pramipexole, which is especially signifi cant in countries like Australia where UV solar radiation is especially high.

    Original languageEnglish
    Pages (from-to)259-260
    Number of pages2
    JournalClinical Medicine, Journal of the Royal College of Physicians of London
    Volume18
    Issue number3
    DOIs
    Publication statusPublished - Jun 2018

    Keywords

    • Adverse Reaction
    • Pramipexole
    • Skin

    Fingerprint Dive into the research topics of 'Lesson of the month 2: An unusual adverse reaction associated with pramipexole'. Together they form a unique fingerprint.

  • Cite this